# SDR 2011FA0000387

- Difficulty date: May 25, 2011
- Submitted: June 20, 2011
- Operation: General aviation
- Aircraft: N104D
- Make and model: Amtr TAILWINDW8
- Aircraft serial: A101
- System (JASC): 6122 · Propeller Governor
- Part: Governor
- Part number: 3482801
- Part serial: 4148B
- Condition: Failed
- Location: Engine
- Part time: 400 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

UPON REMOVAL OF THE GOVERNOR HEAD IT WAS DISCOVERED THAT THE PILOT VALVE ASSEMBLY EXPERIENCED A CATASTROPHIC FAILURE. THE PILOT VALVE IS ASSEMBLED OF THREE COMPONENTS; THE VALVE TUBE AND THE END FITTING WHICH ARE PRESS FITTED TOGETHER AND A SET SCREW WHICH ADDITIONALLY SECURES THE TWO TOGETHER.  THE SET SCREW WAS FOUND TO BE MISSING WHICH AIDED IN ALLOWING THE END FITTING TO SEPARATE FROM THE VALVE TUBE. THIS FAILURE ALLOWED THE ROLLER BEARING ASSEMBLY AND THRUST BEARING TO BECOME SEPARATED FROM THE PILOT VALVE ASSEMBLY AND MOVE FREELY ABOUT THE FLYWEIGHT CHAMBER. THIS CAUSED EXTENSIVE DAMAGE TO THE ROLLER BEARING. THE ROLLERS SEPARATED FROM THE BEARING AND WERE FOUND TO BE MISSING. THE FLYWEIGHT CHAMBER SUSTAINED DAMAGE DUE TO THESE PARTS BEING BATTERED ABOUT BY THE SPINNING FLYWEIGHT ASSEMBLY."
